MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP839D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an unknown procedure on unknown date and the suture was used.It was reported that the patient experienced abscess suture abscesses week 7 to 10 post op approximately.The patient was treated with oral antibiotic, muprocin, and cleaning with peroxide.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.The patient demographic info: age, gender, weight, bmi at the time of index procedure? 2.Date, name and/or indication of index surgery? 3.Product lot number? 4.On what tissue was the suture used? 5.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? 6.Were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? 7.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? 8.It was reported in (b)(4) that ¿some patients have returned with suture spitting issues¿.Did additional reported 9 patients with abscess also experience suture spitting issue? if yes, please clarify/specify.9.Did the operating surgeon observe any suture deficiency or anomaly before, during and/or after the suture placement? please specify.10.Patient symptoms manifestations of abscess (location, severity, appearance) 11.Were cultures performed? results? 12.Other relevant patient history/concomitant medications? 13.What is physician¿s opinion as to the etiology of or contributing factors to this event? 14.What is the patient¿s current status? trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 275 ¿g/m.

Brand Name
VCL+ UD 8X18IN 2-0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12595392
Report Number2210968-2021-09352
Device Sequence Number4270582
Product Code GAM
UDI-Device Identifier10705031055766
UDI-Public10705031055766
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP839D
Device Catalogue NumberVCP839D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;